Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 1998, 1:16 AM CDT for Bossier Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 1998, 1:16 AM CDT (06:16 UTC)
- Expired
- May 3, 1998, 2:05 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bossier Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:20 AM CDT | Hail 0.88 | Haughton, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 030615 RRA SVRSHV LAC015-030700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 116 AM CDT SUN MAY 3 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA * UNTIL 205 AM CDT * AT AT 110 PM...THE SHREVEPORT DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM OVER BOSSIER CITY LOUISIANA. THIS THUNDERSTORM WILL QUITE LIKELY PRODUCE HAIL TO GOLFBALL SIZE. THE THUNDERSTORM WAS MOVING TO THE SOUTHEAST NEAR 30 MILES AN HOUR. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL. DO NOT REMAIN OUTSIDE... HEAD FOR A STRONG BUILDING. VIII.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:25 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 2, 8:25 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEADER DATE... NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT SAT MAY 2 1998 AM LOSING CONFIDENCE ABOUT SVR WX THREAT DURING TONIGHT AS SHV RAOB WITH ONLY LIMITED INSTABILITY AND ACCORDING LOSS OF DAY HEATING. A COUPLE OF ISOLATED TSTMS DEVELOPED ALONG COLD FNT IN CNTRL TX DURING THIS EVENING...HOWEVER...WITH ONLY WEAK CONVERGENCE ALONG FNT AND STABILIZING AIR MASS TREND OVERNIGHT...BELIEVE THAT THREAT OF SVR TSTMS WILL GREATLY DIMINISH. BELIEVE THAT CURRENT FCSTS WITH OVERNIGHT LOWS IN THE LOWER TO MID 50S UNDER PARTLY TO MOSTLY CLOUDY SKIES ARE SATISFACTORY. SOME TSTMS MAY STILL DEVELOP ALONG FNT AND BELIEVE THAT IT IS PRUDENT TO KEEP MENTIONB OF TSTMS OVR E TX...SW AR...AND NW LA THROUGH TONIGHT. CURRENT WEAK CONVECTION IN PROGRESS OVR SERN AR AND NERN LA WILL NEED A CONTINUED MENTION IN EVENING ZONE UPDATES AS WELL. VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
| May 3, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 47 min |
| May 3, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 47 min |
| May 3, 12:48 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 47 min |
| May 3, 1:21 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 49 min |
| May 3, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 65 min |
| May 3, 1:39 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 51 min |
| May 3, 1:48 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 47 min |
| May 3, 2:08 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River | 47 min |
| May 3, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 32 min |
| May 3, 2:37 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.